hi. this is my first time here. found the site by accident but hoping you guys can offer some sugggestions please?
i am having a bad flare up of UC, chronic active proctitus apparently. been put on prednisone a six week course, today is my 7th day and i have never felt so bad. i feel shaky, exhausted, typing this is an effort! if i can just curl up in a corner,not move or speak ill be happy. is there any way of changing how im feeling?
Prednisone is a good/awful drug, but it does work for so many maladies. UC being one of them. I was on it for about 3-1/2 years, big doses, tapering down to much smaller doses, but it does work for UC. Tapering and getting off of it completely is another thing. But what you are feeling is quite normal as far as side effects go. How high of a dose are you on? Normally a larger does is prescribed to "get it going" to help ease some of the UC symptoms. It does do that too. Has your Dr. said when you will start tapering the dose? I'm sure he/she wants to be sure that it is working for your symptoms before a taper is begun.
All I can say is this will probably help with your UC, but then again, sometimes it doesn't help some people. That's just the way it goes. I'm off of it now, my UC is under control, but I do have my bouts with flares but I do not want to start on prednisone again. I'm also on Lialda, which is mesalamine, which also helps, but it is VERY expensive. The good thing about prednisone is that it is inexpensive.
Your symptoms may edge down somewhat after another week or so, but the shakiness and tension is quite normal. Keep in touch with your doctor and let him/her know about your symptoms and go from there. Remember, hopefully you will be one of the many who has positive results with it.
Let us know how you're progressing, OK? There are so many on this site that can give you positive reinforcement...in other words, been there, done that. Makes us all feel that we're not alone out here when we hear others are going through the same thing.
Thank you. I had to take six pills for seven days, dropping one each week. So on five this week. Feeling slightly better today. My head feels a little less fuzzy, and I'm more alert less zombie Ish!
My symptoms of bleeding etc haven't stopped tho?
Let your Dr. know. As you continue to taper down, the bleeding may lighten up. And sometimes it takes more than one go-round with the prednisone. Glad you're feeling somewhat better. And these symptoms are normal when you've never been on this med before. Your body does adjust to it eventually.
I do hope that this is the answer for your UC. As I have said before tho, keep in touch with your Dr. That is very important. And, keep in touch with us. We'll help you through this in any way we can.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.